Tornadoes · United States · Illinois · 2019

EF1 tornado, Laurette to Mc Nulta, Illinois, June 15, 2019

From Laurette to Mc Nulta, this EF1 tornado ran 1.9 miles across McLean County on June 15, 2019, touching down at 11:36 PM CDT and reaching 50 yards wide. It killed nobody, and did $40,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 15, 2019
Touchdown
11:36 PM CDT (04:36 UTC)
Lifted
11:39 PM CDT (04:39 UTC)
On the ground
3 minutes
Path length
1.9 miles (3.1 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$40,000
County
McLean County
Touchdown point
40.359, -88.529
Lift-off point
40.374, -88.498
Record number
1906152236-01

What the Weather Service recorded

A line of thunderstorms developed across eastern Iowa during the early evening of June 15th, then tracked southeastward along an advancing warm front into central Illinois during the late evening of the 15th into the early morning hours of the 16th. Two tornadoes touched down along the leading edge of the storms...one just southwest of South Pekin in Tazewell County and another near Bellflower in McLean County. Minor damage was reported with both tornadoes. Elsewhere around the area, 50-60 mph wind gusts caused scattered damage.

A tornado touched down 1.3 miles north of Bellflower at 11:36 PM CDT. The tornado destroyed a machine shed along 3850 E Road before dissipating about 2.8 miles northeast of Bellflower at 11:39 PM CDT.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

12 minutes of warning. NWS ILX issued a tornado warning for this county at 04:24 UTC, 12 minutes before the tornado touched down, in force until 04:39 UTC.

The county was under a severe thunderstorm watch, issued at 02:54 UTC and running to 05:33 UTC.

Issued (UTC)ExpiredProductOffice
02:54 UTC05:33 UTCSevere Thunderstorm WatchILX
03:41 UTC04:45 UTCSevere Thunderstorm WarningILX
04:13 UTC05:00 UTCSevere Thunderstorm WarningILX
04:24 UTC04:39 UTCTornado WarningILX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:46 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Jun 15, 8:54 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 15, 8:54 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
854 PM CDT Sat Jun 15 2019

.UPDATE...
Issued at 853 PM CDT Sat Jun 15 2019

Next round of severe weather is quickly approaching the northwest
CWA, as a QLCS moves through northwest Illinois and down into
northern Missouri. Severe thunderstorm watch has been issued for
areas near/northwest of the Illinois River. PoP's have been
updated to reflect the latest timing of this system; the eastern
CWA will see a couple more hours of dry weather, before the line
arrives.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 310 PM CDT Sat Jun 15 2019

An active short term forecast period is in store for much of
central and southeast IL for the next 24-36 hours. First of all, a
Tornado Watch is in effect along and east of I-57 - but south of
Champaign/Vermilion counties - into mid-evening. An MCV, from
early morning convection across MO, has shifted into central IL in
Christian/Shelby counties. This feature is expected to enhance
severe thunderstorm potential in eastern IL into early evening. A
convergent low level wind flow and increasing instability near a
boundary just south of I-70 will provide the focus for convection
as it slowly lifts northward. Effective shear parameters in this
same area will provide the potential for a few supercells into
early evening.

In addition, convective clusters from southern MN into central IA
are expected to form into an MCS this evening, and move toward the
IL River Valley from late evening through midnight. The heaviest
rainfall this evening into early Sunday morning is expected to be
south of a Beardstown-Lincoln-Danville line, where another inch or
so of rain is anticipated. Much of this area has already had 1 to
3 inches of rain since last night, so the Flash Flood Watch will
continue through 7 am Sunday.

Most of the shorter range models indicate that we may see a brief
break in the rain Sunday morning as a front/outflow from the MCS
pushes down toward I-70. However, various waves moving along this
boundary in a moderate westerly upper level flow will cause the
front to waver across central IL Sunday afternoon-evening,
resulting in yet another round of showers and t-storms.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 310 PM CDT Sat Jun 15 2019

The story of the wavering frontal boundary looks like it will
continue through much of the upcoming week. The medium range
models may have their differences in exact timing of various
systems during the upcoming week, but one of the things they have
in common is the continuation of a nearly zonal flow. This will
keep a frontal boundary either in or very close to central/se IL,
which will provide the focus for daily chances of showers and
thunderstorms in most areas.

The exceptions will be along the IL River valley and toward the
I-55 corridor Tuesday/Tuesday night, and then again later on
Thursday when we may see a brief respite from the rainfall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 542 PM CDT Sat Jun 15 2019

A warm front draped over the region will result in generally light
winds along with periodic precip chances and lower ceilings. This
evening, thunderstorms are ongoing across portions of Iowa and
Missouri. These storms are expected to congeal into a line and
move east across the central Illinois terminals late this evening
and overnight. The wind field will likely become disrupted in the
wake of the storms resulting in low confidence in pinning down a
prevailing wind direction. In addition, low end MVFR and IFR
ceilings are expected to overspread the region and persist through
around midday tomorrow, then lift to higher end MVFR.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Sunday for ILZ041>057-061>063-
066>068.

&&

UPDATE...Geelhart
SHORT TERM...Miller
LONG TERM...Miller
AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 15, 3:20 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
320 PM CDT Sat Jun 15 2019

ILZ027>031-036>038-040-162030-
Fulton-Knox-Marshall-McLean-Peoria-Schuyler-Stark-Tazewell-
Woodford-
320 PM CDT Sat Jun 15 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight chance of severe storms this evening and tonight.
Damaging winds and large hail are possible along with an isolated
tornado. Locally heavy rainfall is possible especially south of a
Rushville to Bloomington line.

Minor flooding will continue along the Illinois River from Henry
through Peoria, with moderate flooding from Havana downstream.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There is a chance of thunderstorms Sunday and Sunday evening, with
isolated thunderstorms possible Monday and Monday night. There is
a chance of thunderstorms again from overnight Tuesday night
through Thursday morning and again Friday afternoon and Friday
night. Moderate to locally heavy rain of 1 to 2 inches is
possible Wednesday and Wednesday night.

Minor flooding will continue along the Illinois River near Peoria
into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

ILZ041-047>050-162030-
Cass-Mason-Menard-Morgan-Scott-
320 PM CDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight chance of severe storms this evening and tonight.
Damaging winds and large hail are possible along with an isolated
tornado. Moderate to locally heavy rain of 1 to 2 inches is
possible tonight and again Wednesday and Wednesday night, which
could lead to flash flooding.

Moderate flooding will continue along the Illinois River from
Havana downstream.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday, though thunderstorms should be more isolated on Tuesday.
Moderate to locally heavy rains over 1 inch will be possible
again Wednesday and Wednesday night.

Moderate flooding along portions of the Illinois River will
continue into the middle to later part of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

ILZ042>046-051>055-162030-
Champaign-Christian-De Witt-Douglas-Logan-Macon-Moultrie-Piatt-
Sangamon-Vermilion-
320 PM CDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

There is a slight chance of severe storms this evening and tonight.
Damaging winds and large hail are possible along with an isolated
tornado. Moderate to locally heavy rain of 1 to 2 inches is
possible tonight and again Wednesday and Wednesday night, which
could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday. Moderate to locally heavy rains over 1 inch will again
be possible Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

ILZ056-057-061>063-066>068-162030-
Clark-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-Shelby-
320 PM CDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Severe thunderstorms are possible late this afternoon and
evening. Damaging winds, large hail and a couple tornadoes are
possible. Moderate to locally heavy rainfall will occur at times,
with between 1 and 3 inches of rain possible by dawn Sunday which
could lead to flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday. There is a marginal risk of severe thunderstorms
with damaging winds Sunday afternoon into mid Sunday evening.
Moderate to locally heavy rainfall of 1 to 2 inches may occur
again Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed through late this evening.

ILZ071>073-162030-
Clay-Lawrence-Richland-
320 PM CDT Sat Jun 15 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Severe thunderstorms are possible late this afternoon and
evening. Damaging winds, large hail and a couple tornadoes are
possible. Moderate to locally heavy rains could occur at time from
thunderstorms.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday. There is a marginal risk of severe thunderstorms with
damaging winds Sunday afternoon into mid Sunday evening. Moderate
to locally heavy rainfall of 1 to 2 inches may occur again
Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed through late this evening.

Deubelbeiss

In the hours before

Local storm report, Jun 15, 7:42 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       CHARLESTON              39.48N 88.18W
06/15/2019  M3.10 INCH       COLES              IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

25
Local storm report, Jun 15, 9:52 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
952 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND DMG     MAQUON                  40.80N 90.16W
06/15/2019                   KNOX               IL   LAW ENFORCEMENT

            TREE DOWN.

0939 PM     TSTM WND DMG     N FAIRVIEW              40.65N 90.19W
06/15/2019                   FULTON             IL   EMERGENCY MNGR

            POWER POLES AND TREES SNAPPED NORTH OF TOWN.

&&

GEELHART
Local storm report, Jun 15, 10:26 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       BEARDSTOWN              40.01N 90.43W
06/15/2019  M2.25 INCH       CASS               IL   PUBLIC

            24-HOUR TOTAL

&&

GEELHART
Local storm report, Jun 15, 10:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     ELMWOOD                 40.78N 89.97W
06/15/2019  E60 MPH          PEORIA             IL   PUBLIC

1026 PM     HEAVY RAIN       BELLEVUE                40.69N 89.67W
06/15/2019  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

            FELL IN 15 MINUTES. ALSO WIND GUST OF 51 MPH.

&&

GEELHART
Local storm report, Jun 15, 10:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1039 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TORNADO          2 S SOUTH PEKIN         40.47N 89.65W
06/15/2019                   TAZEWELL           IL   EMERGENCY MNGR

            SPOTTER REPORTED A TORNADO ALONG HIGHWAY 29. TIME
            ESTIMATED BASED ON RADAR.

&&

GEELHART
Local storm report, Jun 15, 10:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1046 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             MORTON                  40.61N 89.47W
06/15/2019  E0.50 INCH       TAZEWELL           IL   TRAINED SPOTTER

            EAST SIDE OF TOWN

&&

GEELHART

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 00:00Z

4.6 hours before the tornado, 25 km from the path. June 16, 2019.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 95 joules per kilogram, CIN -39, lifted condensation level 950 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 92 square meters per square second, 0 to 6 km bulk shear 34 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-39 J/kg
Surface CAPE
1147 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 12:00Z

7.4 hours after it, 25 km from the path. June 16, 2019.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -85345, lifted condensation level 1042 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 32 square meters per square second, 0 to 6 km bulk shear 25 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-85345 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
25 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

The surface observations

Rantoul (TIP), 32 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
02:55 UTC68.2680° 0 kt1008.8BR
03:15 UTC67.567.30° 0 kt1008.8BR
03:35 UTC6766.7120° 3 kt1008.8BR
03:55 UTC67.367140° 5 kt1008.8BR
04:15 UTC6767140° 5 kt1008.5BR
04:35 UTC66.266.2150° 5 kt1008.5BR
04:50 UTC67.667.3160° 8 kt1007.8BR
05:15 UTC62.462230° 13 kt1008.8-TSRA
05:35 UTC6362.8240° 10 kt141008.5VCTSRA
05:55 UTC64.264240° 13 kt171008.1RA
06:15 UTC64.664240° 9 kt141007.1-RA
06:35 UTC64.664240° 8 kt151007.1

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lincoln radar (KILX), 74 km away, was scanning. The volume nearest the touchdown began at 04:36 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
03:55 UTCFUNNEL CLOUD2 Wsw ShirleyMclean, IL
04:02 UTCTSTM WND DMG1 W BloomingtonMclean, ILTREE DOWN AT INTERSECTION OF MARKET AND LEE STREETS JUST WEST OF DOWNTOWN.
04:36 UTCTORNADO 11 N BellflowerMclean, ILPATH LENGTH 2.0 MILES, WIDTH 50 YARDS, PEAK WIND SPEED 100 MPH. A MACHINE SHED WAS DESTROYED ABOUT 1.5 MILES NORTH OF BELLFLOWER ALONG 3850 E ROAD. DEBRIS WAS STREWN ABOUT A MILE DOWNSTREAM.
04:38 UTCTSTM WND DMG1 N BellflowerMclean, ILA MACHINE SHED WAS DESTROYED ABOUT 1.5 MILES NORTH OF BELLFLOWER ALONG 3850 E ROAD. DEBRIS WAS STREWN ABOUT A MILE DOWNSTREAM. TIME ESTIMATED FROM RADAR.
04:40 UTCTSTM WND DMG1 W LodgePiatt, ILSIX POWER POLES WERE SNAPPED ALONG IL-10 JUST WEST OF LODGE.
04:48 UTCTSTM WND DMG3 Nne White HeathPiatt, ILCORRECTED LOCATION. MULTIPLE SOCIAL MEDIA REPORTS AND PHOTOS OF TREES SNAPPED NEAR WHITE HEATH. TIME ESTIMATED FROM RADAR.
04:48 UTCTSTM WND DMGWhite HeathPiatt, ILMULTIPLE SOCIAL MEDIA REPORTS AND PHOTOS OF TREES SNAPPED NEAR WHITE HEATH. TIME ESTIMATED FROM RADAR.
04:51 UTCTSTM WND GST 54MahometChampaign, ILAPRS MESONET
04:54 UTCTSTM WND GST 60SeymourChampaign, IL

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of June 15, 2019

28 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 152:21 PM CDTEF0Hardin, IA0.220$1,000
June 152:43 PM CDTEF0Macoupin, IL1.830
June 152:53 PM CDTEF0Stutsman, ND0.430
June 154:22 PM CDTEF0Holt, MO0.715
June 154:29 PM CDTEF0Wells, ND0.530
June 155:20 PM CDTUnratedCastro, TX0.010
June 156:29 PM EDTEF1Owen, IN8.1200$100,000
June 156:48 PM EDTEF2Monroe, IN3.7400$110,000
June 156:56 PM EDTEF2Greene, IN3.5400$250,000
June 156:05 PM CDTEF0Deuel, SD0.110
June 157:26 PM EDTEF1Marion, IN1.9200$1.1 million
June 157:37 PM EDTEF0Marion, IN0.9100$30,000
June 157:46 PM EDTEF0Brown, IN0.650$1,000
June 158:48 PM EDTEF2Rush, IN14.5200$275,000
June 157:54 PM CDTUnratedDes Moines, IA0.840
June 159:02 PM EDTEF0Fayette, IN0.120$50,000
June 158:20 PM CDTEF2Des Moines, IA1.8260
June 158:24 PM CDTEF2Des Moines, IA1.3300
June 158:38 PM CDTEF1Mercer, IL0.740
June 158:40 PM CDTEF1Dewey, OK3.1100$4,000
June 159:42 PM EDTEF1Union, IN2.135$35,000
June 159:51 PM EDTEF0Wayne, IN1.61002$225,000
June 159:56 PM EDTEF0Preble, OH1.735$40,000
June 159:06 PM CDTEF2Custer, OK6.3500$80,000
June 159:16 PM CDTEF0Custer, OK1.3300$2,000
June 159:42 PM CDTEF1Custer, OK1.5400$50,000
June 1510:19 PM CDTEF1Tazewell, IL2.4200$60,000
June 1511:51 PM CDTEF1Lincoln, OK5.250$60,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.